Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Pregnant with rash on chin

I am 31wks pregnant with a rash that has persisted 2.5 months. The rash started with what I thought was an acne-like breakout, I assumed it was preg related and treated with all the normal pimple creams and washes. After a week or two I decided that it was a rash and treated with 1% cortisone cream, it became slightly better but still would not go. My OB gave me some Amlactin lotion to try, it dried my skin out but no relief. After about a month I saw a dermatologist who gave me desonide ointment, it makes the bumps disappear and my skin to smooth but the redness persists and as soon as I stop it flares right back up (getting worse over time). He cultured it at the time and was only able to tell me that it wasn't fungal. After a month I saw him again, I quit the desonide for a 1.5 days so the rash would flare and be good and nasty and he cultured it for herpes this time, culture came back negative. The rash is on the right side of my chin, the size of my thumbprint, leading from the corner of my mouth towards my jawline. It is red and the bumps look like very tiny pimples filled with white liquid. They don't seem to pop or scab and I avoid touching the area. They also are only very minimally itchy, and have no real pain associated with them, just very unsightly. I have attached a pic, unfortunately my camera is unable to capture the reddness or clearly show the detail of the bumps. Could this be perioral dermatitis? I will see the derm again next week for another look, but I am growing increasingly anxious for this rash to go!
8 Responses
Avatar universal
My clinical impression- Demodex folliculorum the face mite.Treatment metronidazole gel after confirmation.
Avatar universal
The Derm has looked at it under a scope twice, wouldn't that have been obvious to him? The 1st time he scraped the area and looked for fungal infection, the 2nd time he scraped it and looked for herpes and also sent it off for a herpes culture, which came back negative. I am having a different derm look at it this week, but am just becoming very frustrated.

I've been off the desonide ointment for two days now and even from this morning to this evening it has gotten worse. The footprint of the rash is roughly the same but the number of pustules/zits in the rash have probably increased by 1/3 through the course of the day and my skin is begining to feel very dry/chapped.
Avatar universal
Unless you are specifically looking for demodex, it is missed.And all the cremes mentioned will rather exacerbate the condition if the assumed condition is right.Do see the derm but my instinct if you may call it, favours demodecosis.It is not serious,but an irritation nevertheless.
Avatar universal
My derm gave me metronidazole cream .75% (2x daily) and I have used it for two days now. I think some of the redness has gone but I do still have the little zit-like bumps (but fewer). I think it may be helping but then again I thought the desonide ointment was helping too? Approximately how long would you expect this cream to clear this infection? The derm didn't do another scrape or culture and really didn't give me a diagnosis so I think he just gave me this cream as a blanket fix for many possible ailments. The cream burns slightly when applied, and seems to make the rash itch a little. Just wondering how long I wait before I begin to worry.
Avatar universal
A few days should be fine,desonide can be used just to tide over,a short course,once a day.
Avatar universal
I have been using the metronidazole cream for over a month now and the rash, while looking better (less red/fewer bumps), has spread around my mouth to the skin between my nose and mouth and has also sprung up on my forehead, between my eyebrows. I really don't know what to think b/c it does seem to respond to the cream by dying down but it obviously is not going away and seems to be taking over more and more of my face. I am not missing any doses and am actually using the cream 4-5 times daily (it was only prescribed for 2x daily). Any thoughts would be welcome.
Avatar universal
Hi I have the same issue ask your doctor about triamcinolone acetonide cream usp 0.1%  3 ounce(80g) works like wonders, it will go away after using it a few days depending how bad it is a week at the most, I have eczema/dermatitis and this is what you should be using this helps all kinds of skin condition, you have some kind of eczema/dermatitis, so I would advice you to ask your do toe for this. And afer a week it goes away then comes back be sure to out it on at the first sign of it, this type of thing is on going but this cream will help it go away for a long time.
Avatar universal
peri-oral dermatitis
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions